The Vaught Conjecture: Do Uncountable Models Count?

Abstract
We give a model theoretic proof, replacing admissible set theory by the Lopez-Escobar theorem, of Makkai's theorem: Every counterexample to Vaught's Conjecture has an uncountable model which realizes only countably many ℒ$_{ω₁,ω}$-types. The following result is new. Theorem: If a first-order theory is a counterexample to the Vaught Conjecture then it has 2\sp ℵ₁ models of cardinality ℵ₁
Keywords Vaught's conjecture   infinitary languages
Categories (categorize this paper)
DOI 10.1305/ndjfl/1172787546
Options
 Save to my reading list
Follow the author(s)
My bibliography
Export citation
Find it on Scholar
Edit this record
Mark as duplicate
Revision history
Request removal from index
Download options
Our Archive


Upload a copy of this paper     Check publisher's policy     Papers currently archived: 28,106
Through your library
References found in this work BETA

No references found.

Add more references

Citations of this work BETA

No citations found.

Add more citations

Similar books and articles
Vaught's Conjecture for Modules Over a Serial Ring.Vera Puninskaya - 2000 - Journal of Symbolic Logic 65 (1):155-163.
On the Strong Martin Conjecture.Masanori Itai - 1991 - Journal of Symbolic Logic 56 (3):862-875.
The Classification of Small Weakly Minimal Sets. II.Steven Buechler - 1988 - Journal of Symbolic Logic 53 (2):625-635.
A New Proof of Friedman's Conjecture.Liang Yu - 2011 - Bulletin of Symbolic Logic 17 (3):455-461.
Why Some People Are Excited by Vaught's Conjecture.Daniel Lascar - 1985 - Journal of Symbolic Logic 50 (4):973-982.
Vaught's Conjecture for o-Minimal Theories.Laura L. Mayer - 1988 - Journal of Symbolic Logic 53 (1):146-159.
A Note on Counterexamples to the Vaught Conjecture.Greg Hjorth - 2007 - Notre Dame Journal of Formal Logic 48 (1):49-51.
Introduction to the Special Issue on Vaught's Conjecture.Peter Cholak - 2007 - Notre Dame Journal of Formal Logic 48 (1):1-2.
Relative Vaught's Conjecture for Some Meager Groups.Ludomir Newelski - 2007 - Notre Dame Journal of Formal Logic 48 (1):115-132.
Some Dichotomy Theorems for Isomorphism Relations of Countable Models.Su Gao - 2001 - Journal of Symbolic Logic 66 (2):902-922.
On Scott and Karp Trees of Uncountable Models.Tapani Hyttinen & Jouko Väänänen - 1990 - Journal of Symbolic Logic 55 (3):897-908.
Reflections on Skolem's Paradox.Timothy Bays - 2000 - Dissertation, University of California, Los Angeles

Monthly downloads

Added to index

2010-08-24

Total downloads

11 ( #404,573 of 2,171,776 )

Recent downloads (6 months)

1 ( #326,702 of 2,171,776 )

How can I increase my downloads?

My notes
Sign in to use this feature


Discussion
Order:
There  are no threads in this forum
Nothing in this forum yet.

Other forums